MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 17110
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the driver tip broke off into the screw shank during insertion of the right s2ai screw.The screw and driver tip were removed, and a new screw was placed successfully.The driver used to insert the left s2ai screw was then checked and also discovered to have the tip broken off into the shank.The tip was removed using a thin wire, and the screw remained in the patient.This is report 2 of 2.
 
Additional Manufacturer Narrative
This is report 2 of 2.Correction: h3.Yes.H6.Investigation findings: 3252.Investigation conclusions: 61.Device evaluation: visual inspection confirms the event.The distal hexalobe tip has sheared off of the driver.The root cause is likely excessive force applied during insertion of the screw.If radial bending forces are also applied during screw insertion, the likelihood of shear increases.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key25087206
Report Number2027467-2026-00081
Device Sequence Number13362928
Product Code HXX
UDI-Device Identifier00190376192680
UDI-Public(01)00190376192680(10)CM40132
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17110
Device Catalogue Number17110
Device Lot NumberCM40132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale